Colorado, 2005

Wildfire in Colorado, July 8 to 18, 2005

July 8 to 18, 2005 · NWS PUB · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 8, 1:52 PM MST, 8 minutes earlier.

Area forecast discussion, Jul 8, 1:52 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT FRI JUL 8 2005

.SHORT TERM...
(TONIGHT AND SATURDAY)

NOT MUCH CHANGE IN THE PATTERN AS THE UPPER RIDGE WOBBLES AROUND THE
REGION. ENOUGH MOISTURE TRAPPED UNDER THE RIDGE TO PRODUCE ISOLATED
THUNDERSTORMS OVER THE HIGHER TERRAIN. WEAK WINDS ALOFT NOT LETTING
STORMS MOVE MUCH AWAY FROM THE TERRAIN. PLENTY OF OUTFLOW
BOUNDARIES TO HELP STIR THINGS UP AND THESE MAY HELP GENERATE SOME
ISOLATED STORMS OVER THE EASTERN PLAINS WHERE DEW POINTS REMAIN IN
THE 40S AND 50S.

BIG CONCERN IS THE FIRE WEATHER CONDITIONS ESPECIALLY IN AREAS
WHERE FIRES ARE ON GOING. OVER THE WET MOUNTAINS WHERE THE MASON FIRE
CONTINUES TO GROW THERE IS NOT MUCH RELIEF EXPECTED IN THE FORM OF
PRECIPITATION.  LOWER PORTIONS OF THE ATMOSPHERE REMAIN FAIRLY DRY
AND MUCH OF THE THUNDERSTORM ACTIVITY IS DRY. SIMILAR CONDITIONS
IN THE SOUTHWEST WHERE 3 OTHER FIRES ARE GOING AND AS LONG AS THE
RIDGE ALOFT REMAINS IN PLACE CONDITIONS WILL NOT BE CHANGING.
EVEN THOUGH FUELS ARE RIGHT THE THUNDERSTORMS COVERAGE IS VERY LOW
AND WINDS REMAIN LIGHT THROUGHOUT THE MIXED LAYER.

THE HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH SATURDAY SO
EXPECT TONIGHT AND SATURDAY TO BE SIMILAR TO LAST NIGHT AND FRIDAY.
WARMED TEMPS JUST A TAD BUT KEPT POPS AT 10-20 PERCENT ALONG AND
NEAR THE MOUNTAINS. CURRENT THINKING IS THAT THUNDERSTORM COVERAGE
ON SATURDAY WILL BE SIMILAR OR LESS THAN FRIDAY.

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

ONCE AGAIN...NOT MUCH CHANGE IN THE LARGE SCALE PATTERN THIS
FORECAST PERIOD. RIDGE OVER REGION WILL GRADUALLY MOVE TO THE WEST...
WITH THE AREA COMING UNDER MORE OF A NORTHERLY FLOW BY TUESDAY.
ONCE THIS HAPPENS...BELIEVE POPS CHANCES WILL BE SLIGHTLY BETTER
OVER S MTNS AND ADJ EASTERN PLAINS AS THIS PATTERN SHOULD ALLOW WEAK
SURGES TO DROP SOUTH FROM N PLAINS.

GIVEN THIS PATTERN...IT WILL CONTINUE TO BE WARM...BUT DO NOT EXPECT
EXTREME WARMTH DUE TO LACK OF SUSTAINED SW SFC FLOW.

FOREST FIRES HAVE NOW DEVELOPED OVER THE CWA. GUIDANCE INDICATES
ONLY ISOLATED TSRA OVER THE HIER TRRN IS EXPECTED WITH THE SW MTS
REMAINING THE DRIEST. ALTHOUGH WE DO NOT EXPECTED WIDESPREAD DRY
LTG...THE ISOLD STORMS WITH SOME DRY LTG WILL LIKELY CONTINUE THE
THREAT OF NEW FIRES OVER THE REGION. JUST IN THE LAST HOUR OR SO...
THE MASON FIRE DEVELOPED A PYRO-Q ON TOP OF THE SMOKE PLUME...AN
INDICATION OF VERY STEEP LAPSE RATES OVER THE REGION. STEEP AFTERNOON
LAPSE RATES ARE FCST TO CONTINUE THROUGH AT LEAST EARLY NEXT WEEK...
HOWEVER...STRONG SYNOPTIC WINDS ARE NOT FORECAST TO DEVELOP AS THE
LARGE AREA OF HIGH PRESSURE REMAINS IN THE GENERAL REGION.
/HODANISH

 &&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 8, 5:00 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MDT FRI JUL 8 2005

COZ058>089-093>099-090100-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
600 AM MDT FRI JUL 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS AFTERNOON AND
WILL CONTINUE THROUGH THE EVENING HOURS.  ANY THUNDERSTORMS THAT
DEVELOP OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...AND SAN LUIS
VALLEY WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS AROUND 45 MPH
AND CLOUD TO GROUND LIGHTNING. OVER THE SOUTHEAST MOUNTAINS AND
PLAINS...THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING AND WIND GUSTS OF AROUND 40 MPH...HAIL LESS THAN 1/2
INCH IN DIAMETER WILL ALSO BE POSSIBLE.  DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS...THE FAR SOUTHEAST PLAINS WILL
HAVE THE MOST UNSTABLE AIR...AND ONE OR TWO STORMS COULD BECOME
SEVERE...WITH THE MAIN THREAT BEING 3/4 INCH DIAMETER HAIL OR LARGER.
THE AREA MOST PRONE TO SEVERE STORMS WILL BE KIOWA...BENT...PROWERS
AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS SATURDAY AND
SUNDAY...WITH THE MAIN THREATS FROM STORMS WHICH DO DEVELOP BEING
CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH.

FOR MONDAY THROUGH THURSDAY...ISOLATED AFTERNOON AND EVENING
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND
SOUTHEAST COLORADO. THE MAIN THREATS FROM STORMS WILL CONTINUE TO BE
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH. SMALL HAIL UP
TO 1/2 INCH IN DIAMETER COULD ALSO BE POSSIBLE WITH THE STRONGEST
STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE EXTREME SOUTHEAST PLAINS AFTER 3 PM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Saguache County East of Continental Divide Below 10000 Ft

When
July 8, 2:00 PM MST to July 18, 3:00 PM MST
Where
Saguache County East of Continental Divide Below 10000 Ft forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
37.832, -106.332 (the zone’s center; the record gives no point)

A wildfire ignited by lightning in the vicinity of Four Mile Creek in Saguache County burned approximately 100 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467934.